Potential Analysis

, Volume 45, Issue 2, pp 201–227 | Cite as

Bessel Potentials in Ahlfors Regular Metric Spaces

  • Miguel Andrés MarcosEmail author


In this paper we introduce Bessel potentials and the Sobolev potential spaces resulting from them in the context of Ahlfors regular metric spaces. The Bessel kernel is defined using a Coifman type approximation of the identity, and we show integration against it improves the regularity of Lipschitz, Besov and Sobolev-type functions. For potential spaces, we prove density of Lipschitz functions, and several embedding results, including Sobolev-type embedding theorems. Finally, using singular integrals techniques such as the T1 theorem, we find that for small orders of regularity Bessel potentials are inversible, its inverse in terms of the fractional derivative, and show a way to characterize potential spaces, concluding that a function belongs to the Sobolev potential space if and only if itself and its fractional derivative are in L p . Moreover, this characterization allows us to prove these spaces in fact coincide with the classical potential Sobolev spaces in the Euclidean case.


Bessel potential Ahlfors spaces Fractional derivative Sobolev spaces Besov spaces 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Coifman, R.R.: Multiresolution analysis in non homogeneous media. In: Combes, J.M., Grossman, A., Tchamitchian, P. (eds.) Wavelets, Time Frequency Methods and Phase Space, Proceedings of the International Conference, Marseille, December 14-18, 1987 (1990 2Nd Ed.), p 1990. SpringerGoogle Scholar
  2. 2.
    David, G., Journé, J.L., Semmes, S.: Opérateurs de Calderón-Zygmund, conctions para-accrétives et interpolation. Rev. Mat. Iberoamericana 1, 1–56 (1985)CrossRefzbMATHGoogle Scholar
  3. 3.
    Gatto, A.: On fractional calculus associated to doubling and non-doubling measures, dedicated to S. Vági Mathematics Subject Classification (2000)Google Scholar
  4. 4.
    Gatto, A., Segovia, C., Vági, S.: On fractional differentiation and integration on spaces of homogeneous type. Revista Matemática Iberoamericana 12, 111–145 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gogatishvili, A., Koskela, P., Shanmugalingam, N.: Interpolation properties of Besov spaces defined on metric spaces. (English summary). Math. Nachr. 283(2), 215–231 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Grafakos, L.: Modern Fourier analysis, 3rd edition. Graduate Texts in Mathematics, vol. 250, p xvi+624. Springer, New York (2014). ISBN: 978-1-4939-1229-2; 978-1-4939-1230-8Google Scholar
  7. 7.
    Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5, 403–415 (1995)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Han, Y.S., Sawyer, E.T.: Littlewood Paley theory on spaces of homogeneous type and the classical function spaces. Mem. Amer. Math. Soc. 110(530) (1994)Google Scholar
  9. 9.
    Hartzstein, S.: Acotación de operadores de Calderón-Zygmund en espacios de Triebel-Lizorkin y de Besov generalizados sobre espacios de tipo homogéneo. Tesis para la obtención del Grado Académico de Doctor en Matemática. Advisor: B. Viviani. Universidad Nacional Del Litoral, Facultad de Ingeniería Química, Argentina (2000)Google Scholar
  10. 10.
    Hartzstein, S., Viviani, B.: Homeomorphisms acting on Besov and Triebel-Lizorkin spaces of local regularity ψ(t). Collect. Math. 56, 27–45 (2005)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Hu, J.: A note on Hajłasz-Sobolev spaces on fractals. J. Math. Anal. Appl. 280, 91–101 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hu, J., Zähle, M.: Potential spaces on fractals. Studia Math. 170, 259–281 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Macías, R.A., Segovia, C.: Lipschitz functions on spaces of homogeneous type. Adv. Math. 33, 257–270 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Stein, E.: Singular Integrals and Differentiability Properties of Functions, p 1984. Princeton University Press (1971)Google Scholar
  15. 15.
    Yang, D.: New characterizations of Hajłasz-Sobolev spaces on metric spaces. Sci. China Ser. A 46, 675–689 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Instituto de Matemática Aplicada del Litoral, UNL, CONICET, FIQSanta FeArgentina

Personalised recommendations